Seniors May Face 'Bone Death' In Jaw

Seniors May Face 'Bone Death' In Jaw

There are 10 comments on the NBC 10 Philadelphia story from Sep 25, 2008, titled Seniors May Face 'Bone Death' In Jaw. In it, NBC 10 Philadelphia reports that:

Seniors may be facing a problem that they haven't heard much about: "bone death" in the jaw.

Join the discussion below, or Read more at NBC 10 Philadelphia.

Marlene

Pennsauken, NJ

#1 Sep 25, 2008
I've had a prescription sitting here for months and I'm scared to death to take it -- either Foxamax or Boniva or any of the bone building drugs -- I've been told I have osteopenia and the very start of osteoporosis in my hip already. Years ago I was given one of the arthritis medications that is now causing heart problems - glad I never took that, either, since I already have valve issues. Seems my common sense rules my head these days as to these new and not so new drugs are out on the market.
Marlene

Pennsauken, NJ

#2 Sep 25, 2008
P.S. I'm only 55
Tri

Lansdale, PA

#3 Sep 25, 2008
It's a tough decision with medications, these days. They "fix" the problems, but do you ever read the possible side effects? One script listed death as a possibility! I notice that most doctors support the drug companies and pill pushing. There are medications which are necessary to support and save lives. Don't be afraid to ask you doctor about alternatives and more holistic approaches.

“booklet printing. flyers print”

Since: Sep 08

Shenzhen, China

#4 Sep 25, 2008
very interesting,
Alec Berg

Medford, NJ

#5 Sep 25, 2008
I think seniors face more of a threat from falling down or being out late at night. We medicate the heck out of them but never solve some of the practical dangers that seniors face.
Someone

United States

#6 Sep 25, 2008
Marlene wrote:
I've had a prescription sitting here for months and I'm scared to death to take it -- either Foxamax or Boniva or any of the bone building drugs -- I've been told I have osteopenia and the very start of osteoporosis in my hip already. Years ago I was given one of the arthritis medications that is now causing heart problems - glad I never took that, either, since I already have valve issues. Seems my common sense rules my head these days as to these new and not so new drugs are out on the market.
I too have been told I have osteopenia. However my doc said that with the right amount of calcium, and excercise everyday that there is no reason to rush to one of the drugs you named. You might want to get a second opinion.
Marlene

Pennsauken, NJ

#7 Sep 25, 2008
Someone wrote:
<quoted text>
I too have been told I have osteopenia. However my doc said that with the right amount of calcium, and excercise everyday that there is no reason to rush to one of the drugs you named. You might want to get a second opinion.
I've been taking calcium w/D for about 3 months now - then I hear that D can make your bones and joints hurt even more. Catch 22. I have a stress fracture in my knee, along with arthritis, so sometimes it's difficult to exercise, although I try everyday to at least stretch. In fact, I'm going to another orthopedic doctor next month because it's been a year since I've had the same sharp pain (??stress fracture) and nothing is helping.
Sherry

Phelan, CA

#8 Sep 25, 2008
Good to know this information, thanks.
DMc in Dallas

Dallas, TX

#9 Sep 25, 2008
I'm 61, this is just one more thing for me to deal with. HELP
Carlos Romano

New York, NY

#10 Mar 2, 2012
Its ironic to know that some drugs are prescribed to treat an illness but it can also cause another.Like for instance, fosamax.It is used to treat osteoporosis but it can also cause fosamax and femur fracture.this incidence gave rise to many fosamax lawsuits. http://www.rotlaw.com/fosamax/

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Otolaryngology Discussions

Title Updated Last By Comments
News Sinusitis Treatments Found Ineffective (Jan '08) Jan '16 homeocareint 2
Tinnitus is manageable but not curable Dec '15 mdsfe 1
vocal cord paralysis Dec '15 dand123 1
News Silver City doctor faces ethics violation (Aug '09) Dec '15 Juanita S 481
Friend with throat sensitivity- getting sick ve... (May '15) May '15 nickyz 1
News New Thinking on Sinus Infections (Apr '15) Apr '15 Anonymous 1
Drainage from Ear Tubes (Apr '08) Mar '15 Kurt Cooks 30
More from around the web